Puerto Rico, 2007

Flash Flooding and Debris Flows in Puerto Rico, December 10 to 12, 2007

December 10 to 12, 2007 · NWS SJU · 46 events in 9 counties and zones

S. Virgin Islands, rapidly developed into Subtropical storm Olga.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
3
Property damage
$83,000
Crop damage
None recorded
Events
46

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS SJU wrote it up.

On December 10, 2007, a persistent area of low pressure just north Saint Thomas, U.S. Virgin Islands, rapidly developed into Subtropical storm Olga. Olga was the 10th tropical cyclone to develop during the month of December in roughly 150 years of records. Additionally, it is only the 4th December tropical storm on record to hit land. In the 48-hour period in which Olga affected the island of Puerto Rico, radar estimates showed over 15 inches of rain had fallen across some of the higher elevations of the islands, while observations showed approximately 10 had fallen. Generally, island-wide totals ranged from 4-8 . Several landslides were reported over the interior and north section of the island. One death indirectly related to the storm’s impact was blamed on a landslide caused by heavy rainfall, which occurred at Barrio Dajaos, along Highway 167 from Bayamon to Naranjito. Additionally, several rivers reached major flood stage through densely populated areas. Subtropical Storm Olga eventually intensified into Tropical Storm Olga as it hit the Dominican Republic one day later.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Juan, PR wrote its last area forecast discussion before the first event at Dec 10, 10:18 AM AST, 5 hours 58 minutes earlier.

Area forecast discussion, Dec 10, 10:18 AM AST, 5 hours 58 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN JUAN PR
1018 AM AST MON DEC 10 2007

.UPDATE...EXPECT THE APPROACHING SUBTROPICAL
DISTURBANCE...PRESENTLY ABOUT 250 MILES EAST OF PUERTO RICO...TO
INCREASE THE PRESSURE GRADIENT ACROSS THE LOCAL ISLANDS
TODAY...RESULTING IN WINDY CONDITIONS LATER TODAY AND PERSISTING
THROUGH MIDDAY TUESDAY. ALREADY HAD A REPORT OF A WIND GUST OF 42
KNOTS AT STT THIS MORNING...AND SUSTAINED WINDS OF 25 TO 35 MPH
WITH GUSTS THIS HIGH CAN BE EXPECTED ACROSS THE ENTIRE FORECAST
AREA AS THIS DISTURBANCE GETS CLOSER TO THE LOCAL ISLANDS. AS A
RESULT...DECIDED TO EXTEND AND EXPAND THE WIND ADVISORY TO INCLUDE
ALL OF THE LOCAL ISLANDS THROUGH 4 PM AST TUESDAY AFTERNOON. IN
ADDITION...MODELS CONTINUE TO GENERATE SIGNIFICANT PRECIPITATION
AS THIS DISTURBANCE TRACKS OVER PUERTO RICO TONIGHT THROUGH EARLY
TUESDAY...SO ALSO DECIDED TO ISSUE A FLOOD WATCH FOR THE ENTIRE
FORECAST AREA THROUGH 4 PM AST TUESDAY AFTERNOON AS WELL.

&&

.PREV DISCUSSION... /ISSUED 648 AM AST MON DEC 10 2007/

SYNOPSIS...BROAD TUTT LOW EXTENDING WSW TO ENE ACROSS THE LOCAL
REGION THIS MORNING...WITH THREE EMBEDDED MID TO UPPER
VORTS...WITH A DOMINANT UPPER LOW TO THE S OF THE MONA
PASSAGE...AND TWO VIGOROUS MORE MID LEVEL VORTS E TO W ALONG ABOUT
19.5N AND JUST NE OF THE LOCAL AREA. THIS VIGOROUS MID LEVEL LOW
MOVING ACROSS 60W THIS MORNING HAS INDUCED A LLVL TROUGH THE PAST
FEW DAYS THAT HAS BECOME PROGRESSIVELY SHARPER AND WAS ALONG 61.5W
THIS MORNING...WITH GALE FORCE WINDS ACROSS THE NRN SEMICIRCLE PER
RECENT SCATTEROMETER PASSES AND SHIP REPORTS. HIGH PRESSURE IN THE
W ATLC AND THIS APPROACHING SURFACE TROUGH...MOVING W AT 15
KT...CONTINUES TO INDUCE A STRONG NELY FLOW ACROSS THE NE CARIB.

DISCUSSION...BROAD TUTT CIRCULATION REMAINS CUT OFF AND IS
FORECAST TO SHIFT EVER SO SLIGHTLY W AND NW NEXT SEVERAL
DAYS...AND WILL LIKELY ATTEMPT TO MERGE INTO ONE CIRCULATION.
MEANWHILE SURFACE TROUGH WILL CONTINUE TO MOVE W 15 KT ACROSS THE
LOCAL AREA NEXT 24 HOURS AND ACCOMPANIED BY ABUNDANT MOISTURE AND
A VIGOROUS MID LEVEL CIRCULATION...WILL SPREAD STRONG NELY WINDS
AND OCCASIONAL SQUALLS AND ISOLATED TSTORMS ACROSS THE LOCAL AREA
THIS MORNING THROUGH TONIGHT. GLOBAL MODELS MOVE THIS LLVL TROUGH
WESTWARD ACROSS THE AREA NEXT 24-36 HOURS...AND THE DEEP CNVTN
SEEN ON STLT IMAGERY THIS MORNING WILL LIKELY REMAIN OVER THE ATLC
WATERS AND NOT MOVE EN MASS ACROSS THE LOCAL ISLANDS. HOWEVER...
STLT IMAGERY IS SUGGESTING A LLVL CIRCULATION ATTEMPTING TO FORM
JUST NE OF BARBUDA...IN THE COL BETWEEN THE TWO MAIN TUTT
LOWS...AND ALSO IN BETWEEN THE MID LEVEL CIRCULATION AND SURFACE
REFLECTION TO ITS SSE. IF A CLOSED SURFACE CIRCULATION IS TO
DEVELOP...ISOLATED DEEP CNVTN WILL LIKELY FORM AROUND PERIPHERY
AND AFFECT THE LOCAL ISLANDS...AND FURTHER ENHANCE HEAVY PRECIP
POTENTIAL. OCCASIONAL SQUALLS AND ISOLATED TSTORMS EMBEDDED IN THE
NE FLOW EXPECTED TO MOVE INTO THE AREA TODAY AND TONIGHT WILL
LEAVE SIGNIFICANT RAINS ACROSS THE N SLOPES AND COASTS OF PR...AND
WILL LIKELY LEAD TO RIVER FLOODING TONIGHT OR TUESDAY...AS WELL AS
URBAN AND STREAM FLOODING. HOWEVER...ANYTHING MORE THAN A FEW DEEP
CNVTV CELLS ACROSS THE N SLOPES COULD PRODUCE ADDITIONAL VERY
HEAVY RAINS...AND WITH MOIST SOILS CURRENTLY...FLOOD POTENTIAL
DOES EXIST. WIND ADVISORIES ARE CURRENTLY IN EFFECT FOR PR FOR
ELEVATIONS ABOVE 1000 FT...AND HIGH SURF ADVISORIES ALONG N AND NE
COASTS. HAVE YET TO ISSUE ANY FLASH FLOOD WATCH ATTM...BUT MAY
BECOME NECESSARY LATER TODAY.

MOST WIDESPREAD RAIN AND STRONGEST FORCING DUE TO STRONG NE LLVL
WINDS AGAINST THE N SLOPES OF PR WILL OCCUR TODAY THROUGH
TONIGHT...WITH RAIN TOTALS OF ONE TO THREE INCHES LIKELY...AND 3
TO 5 INCHES POSSIBLE IN ISOLATED AREAS. AFTER THE TROUGH EXITS
THE AREA TUESDAY...HIGH PRESSURE WILL SHIFT INTO THE W CENTRAL
ATLC DUE NORTH OF THE LOCAL AREA AND MAINTAIN A TIGHT PRESSURE
GRADIENT AND STRONG LLVL FLOW...AND TRAILING LLVL MOISTURE WILL
MAINTAIN HIGH SHOWER CHANCES THROUGH THURSDAY.

AVIATION...SHOWERS AND THUNDERSTORMS WILL BEGIN TO AFFECT THE U.S
VIRGIN ISLANDS TAF SITES FROM 12Z-16Z. RADAR IS ALREADY DETECTING
TOPS OF 40 THOUSAND FEET. THEREFORE...MVFR AND OCCASIONALLY IFR
CONDITIONS COULD BE SEEN THIS MORNING ACROSS THESE AIRPORTS.
THEN...BY EARLY AFTERNOON...TJSJ AND TJBQ ARE EXPECTED TO BE
AFFECTED BY SHOWERS AND THUNDERSTORMS...WHICH WILL RESULT IN
VISIBILITY REDUCTION AND CLOUDS BASES COMING DOWN TO LESS THAN
1000 FEET DURING HEAVY RAIN. FOR THIS AFTERNOON THROUGH THIS
EVENING...ALL LOCAL TAF SITES COULD EXPERIENCE MVFR CONDITIONS
THROUGH THIS PERIOD. WINDS WILL BE AVERAGING AT THE SURFACE FROM
15 TO 20 MPH WITH HIGHER GUSTS UP TO 40 MPH.

MARINE...MARINE CONDITIONS HAVE BEEN ROUGH PAST SEVERAL DAYS...
AND WITH INCREASING WINDS OVERNIGHT THROUGH TONIGHT...SEAS WILL
BUILD FURTHER...IN A MIX OF NE SWELL AND LARGE STEEP WIND WAVES.
WWIII IS FORECASTING 16 FT SEAS FOR THE OUTER ATLC WATERS THIS
EVENING AND TONIGHT...BUT HAVE CAPPED OFF SEAS AT 14 FEET UNTIL WE SEE
BUOY 41043 REACHING 15 FT OR GREATER. A FEW REGIONAL SHIP OBS
OVERNIGHT HAVE REPORTED 30-38 KT WINDS...BUT THESE ARE LIKELY
LARGE VESSELS WITH WINDS WELL ABOVE 10M. BASED ON RECENT
SCATTEROMETER PASSES AND A CONSENSUS OF WIND GUIDANCE HAVE DECIDED
TO ISSUE A GALE WARNING FOR THE OUTER ATLC COASTAL WATERS THIS
AFTERNOON AND TONIGHT...WITH SEAS SUBSIDING SLOWLY TUESDAY THROUGH
WEDNESDAY.

&&

.PRELIMINARY POINT TEMPS/POPS...
SJU  83  73  83  73 /  70  70  70  50
STT  83  76  83  76 /  70  70  70  40

&&

.SJU WATCHES/WARNINGS/ADVISORIES...
PR...FLOOD WATCH THROUGH TUESDAY AFTERNOON FOR CENTRAL INTERIOR-
     CULEBRA-EASTERN INTERIOR-MAYAGUEZ AND VICINITY-NORTH
     CENTRAL-NORTHEAST-NORTHWEST-PONCE AND VICINITY-SAN JUAN AND
     VICINITY-SOUTHEAST-SOUTHWEST-VIEQUES-WESTERN INTERIOR.

     HIGH SURF ADVISORY UNTIL 11 AM AST TUESDAY FOR CULEBRA-NORTH
     CENTRAL-NORTHEAST-NORTHWEST-SAN JUAN AND VICINITY-VIEQUES.

     WIND ADVISORY UNTIL 4 PM AST TUESDAY FOR CENTRAL INTERIOR-
     CULEBRA-EASTERN INTERIOR-MAYAGUEZ AND VICINITY-NORTH
     CENTRAL-NORTHEAST-NORTHWEST-PONCE AND VICINITY-SAN JUAN AND
     VICINITY-SOUTHEAST-SOUTHWEST-VIEQUES-WESTERN INTERIOR.

VI...FLOOD WATCH THROUGH TUESDAY AFTERNOON FOR ST. THOMAS ST. JOHN
     AND ADJACENT ISLANDS.

     HIGH SURF ADVISORY UNTIL 11 AM AST TUESDAY FOR ST CROIX-ST.
     THOMAS ST. JOHN AND ADJACENT ISLANDS.

     WIND ADVISORY UNTIL 4 PM AST TUESDAY FOR ST CROIX-ST. THOMAS ST.
     JOHN AND ADJACENT ISLANDS.

&&

04/10
Hazardous weather outlook, Dec 10, 6:30 AM AST, 9 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN JUAN PR
630 AM AST MON DEC 10 2007

PRZ001>013-AMZ710>750-111000-
630 AM AST MON DEC 10 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PUERTO RICO.

.TODAY AND TONIGHT...TROPICAL DISTURBANCE LOCATED THIS MORNING TO
THE NORTHEAST OF THE NORTHERN LEEWARD ISLANDS IS FORECAST TO MOVE
ACROSS THE LOCAL AREA THIS AFTERNOON THROUGH TUESDAY MORNING. THIS
FEATURE IS EXPECTED TO BRING SIGNIFICANT SHOWER ACTIVITY ACCOMPANIED
WITH THUNDERSTORMS AND WINDY CONDITIONS WITH GUSTS UP TO 40 MPH OVER
LAND AREAS AND EVEN HIGHER OVER THE LOCAL COASTAL WATERS.

BETWEEN THIS AFTERNOON AND EVENING...THE MAIN AREA OF SHOWERS AND
THUNDERSTORM ACTIVITY ASSOCIATED WITH THIS SYSTEM WILL BE VERY CLOSE
TO THE AREA. EXPECT NUMEROUS SHOWERS WITH VERY HEAVY RAIN AND
THUNDERSTORMS FOR MOST OF THE NORTHERN COASTS AND CENTRAL INTERIOR
SECTIONS OF THE ISLANDS. RESIDENTS AND VISITORS OF THE LOCAL ISLANDS
SHOULD CLOSELY MONITOR THE PROGRESS OF THIS SYSTEM AS IT MOVES
CLOSER TO THE AREA WITHIN THE NEXT SEVERAL HOURS.

A WIND ADVISORY IS IN EFFECT FOR LOCATIONS IN PUERTO RICO OF 1000
THOUSAND FEET AND HIGHER THROUGH 2 PM AST THIS AFTERNOON.
HOWEVER...MOST LIKELY...THIS ONE WILL BE EXTENDED THIS AFTERNOON FOR
A LONGER TIME PERIOD.

MARINE...THIS WIND WILL CAUSE AN INCREASING TREND IN COASTAL
SEAS...AND SMALL CRAFT ADVISORIES ARE IN EFFECT FOR ALL LOCAL
WATERS...MODERATE NORTHEASTERLY SWELLS WILL PRODUCE MODERATE SIZED
BREAKING WAVE ALONG THE NORTH AND NORTHEAST COASTS OF THE LOCAL
ISLANDS...GENERATING RIP CURRENTS. ALSO...A GALE WARNING IS NOW IN
EFFECT FROM 11 AM AST THIS MORNING THROUGH LATE TONIGHT.

HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 11 AM AST THIS
MORNING...HOWEVER...THIS ONE ALSO IS EXPECTED TO BE EXTENDED FOR A
LONGER TIME PERIOD LATER IN THE DAY.

NO OTHER HAZARDOUS WEATHER CONDITIONS ARE EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...NORTHEASTERLY WINDS WILL CONTINUE TO
PRODUCE HIGH AND VERY ROUGH SEAS...AND MAINTAIN RIP CURRENTS IN THE
SURF ZONE. EXPECT FREQUENCY OF SHOWERS TUESDAY AND WEDNESDAY THAT
COULD LEAD TO URBAN FLOODING...AND WILL CAUSE RIVER RISES. MUDSLIDES
WILL REMAIN POSSIBLE IN AREAS OF STEEP TERRAIN THROUGH AT LEAST
WEDNESDAY ACROSS THE LOCAL ISLANDS.

.SPOTTER CALL TO ACTION STATEMENT...

SPOTTER ACTIVATION MAY BE NECESSARY TODAY.

VIZ001-002-AMZ710>730-111000-
630 AM AST MON DEC 10 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE U.S. VIRGIN ISLANDS.

.TODAY AND TONIGHT....TROPICAL DISTURBANCE LOCATED THIS MORNING TO
THE NORTHEAST OF THE NORTHERN LEEWARD ISLANDS IS FORECAST TO MOVE
ACROSS THE LOCAL AREA THIS AFTERNOON THROUGH TUESDAY MORNING. THIS
FEATURE IS EXPECTED TO BRING SIGNIFICANT SHOWER ACTIVITY ACCOMPANIED
WITH THUNDERSTORMS AND WINDY CONDITIONS WITH GUSTS UP TO 40 MPH OVER
LAND AREAS AND EVEN HIGHER OVER THE LOCAL COASTAL WATERS.

BETWEEN THIS AFTERNOON AND EVENING...THE MAIN AREA OF SHOWERS AND
THUNDERSTORM ACTIVITY ASSOCIATED WITH THIS SYSTEM WILL BE VERY CLOSE
TO THE AREA. EXPECT NUMEROUS SHOWERS WITH VERY HEAVY RAIN AND
THUNDERSTORMS FOR MOST OF THE NORTHERN COASTS AND CENTRAL INTERIOR
SECTIONS OF THE ISLANDS. RESIDENTS AND VISITORS OF THE LOCAL ISLANDS
SHOULD CLOSELY MONITOR THE PROGRESS OF THIS SYSTEM AS IT MOVES
CLOSER TO THE AREA WITHIN THE NEXT SEVERAL HOURS.

A WIND ADVISORY MAY BE NECESSARY FOR ST. THOMAS AND ST. CROIX MORE
AREAS ABOVE 500 FEET LATER TODAY.

MARINE...THIS WIND WILL CAUSE AN INCREASING TREND IN COASTAL
SEAS...AND SMALL CRAFT ADVISORIES ARE IN EFFECT FOR ALL LOCAL
WATERS...MODERATE NORTHEASTERLY SWELLS WILL PRODUCE MODERATE SIZED
BREAKING WAVE ALONG THE NORTH AND NORTHEAST COASTS OF THE LOCAL
ISLANDS...GENERATING RIP CURRENTS. ALSO...A GALE WARNING IS NOW IN
EFFECT FROM 11 AM AST THIS MORNING THROUGH LATE TONIGHT.

HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 11 AM AST THIS
MORNING...HOWEVER...THIS ONE ALSO IS EXPECTED TO BE EXTENDED FOR A
LONGER TIME PERIOD LATER IN THE DAY.

.DAYS TWO THROUGH SEVEN...NORTHEASTERLY WINDS WILL CONTINUE TO
PRODUCE HIGH AND VERY ROUGH SEAS...AND MAINTAIN RIP CURRENTS IN THE
SURF ZONE. EXPECT FREQUENCY OF SHOWERS TUESDAY AND WEDNESDAY THAT
COULD LEAD TO URBAN AND STREAM FLOODING...AND WILL CAUSE RIVER RISES
ALONG NORTH COASTAL RIVER SYSTEMS. MUDSLIDES WILL REMAIN POSSIBLE IN
AREAS OF STEEP TERRAIN THROUGH AT LEAST WEDNESDAY ACROSS THE LOCAL
ISLANDS

.SPOTTER CALL TO ACTION STATEMENT...

SPOTTER ACTIVATION MAY BE NECESSARY TODAY.

STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE WEB
SITE FOR PUERTO RICO AND THE U.S. VIRGIN ISLANDS AT (ALL LOWERCASE
LETTERS): HTTP://WWW.SRH.NOAA.GOV/SJU

FROM YOUR PDA/PHONE: HTTP://MOBILE.SRH.NOAA.GOV OR
WWW.SRH.NOAA.GOV/WML

The radar

The San Juan radar (TJUA), 49 km away, was scanning. The volume nearest the first event began at 03:17 UTC.

Open the radar archive at this moment

Event by event

21 debris flow, 11 flood, 10 heavy rain, 2 strong wind, 2 flash flood. Local standard time, as filed.

Debris Flow, San Juan and Vicinity

When
December 10, 4:16 PM AST
Where
San Juan and Vicinity forecast zone
Reported by
Emergency Manager

A landslide was reported along road 175, Km. 13.9, in front of El Buho Bakery in Trujillo Alto.

Strong Wind, Central Interior

When
December 10, 9:00 PM AST
Where
Central Interior forecast zone
Measured
39 kt (45 mph) estimated gust
Property damage
$2,000
Reported by
Newspaper

A strong wind gust lifted the zinc roof of a home at Sector Pina in Morovis municipality.

Debris Flow, Eastern Interior

When
December 10, 10:04 PM AST
Where
Eastern Interior forecast zone
Reported by
Emergency Manager

A landslide was reported along road 172, near Caguas City.

Debris Flow, Eastern Interior

When
December 10, 10:15 PM AST
Where
Eastern Interior forecast zone
Property damage
$3,000
Reported by
Emergency Manager

Emergency Management officials reported two mudslides. One along road 75 and the other along road 172 in Cidra municipality.

Debris Flow, Central Interior

When
December 10, 11:11 PM AST
Where
Central Interior forecast zone
Reported by
Emergency Manager

A landslide was reported along the back side of a home at Santa Clara in Ciales municipality.

Heavy Rain, North Central

When
December 10, 11:16 PM AST
Where
North Central County, 2.33 mi SW of Vega Baja
Property damage
$30
Reported by
Emergency Manager
Coordinates
18.429, -66.408

Heavy rain caused urban flooding along road 155, Parcelas Colombo, Sector Los Pinas, in the Vega Baja municipality.

Flash Flood, Eastern Interior

When
December 11, 12:18 AM AST to 5:30 AM AST
Where
Eastern Interior County, 2.33 mi NNW of Aguas Buenas to 2.31 mi NNW of Aguas Buenas
Cause
Heavy Rain
Reported by
Emergency Manager
Coordinates
18.261, -66.133

River was reported out of its banks at Barrio Mula, Sector La Charca, in the municipality of Aguas Buenas.

Debris Flow, Eastern Interior

When
December 11, 1:38 AM AST
Where
Eastern Interior forecast zone
Reported by
Emergency Manager

A contention wall collapsed along road 175, Sector La Cuchilla, in Barrio San Antonio, Caguas municipality.

Strong Wind, Mayaguez and Vicinity

When
December 11, 4:15 AM AST
Where
Mayaguez and Vicinity forecast zone
Measured
35 kt (40 mph) estimated gust
Injuries
2 direct, 0 indirect
Property damage
$2,000
Reported by
Emergency Manager

A tree fell on a home at Barrio Rio Grande in Aguada, and injured two residents.

Flood, Northeast

When
December 11, 5:15 AM AST to 9:15 AM AST
Where
Northeast County, 2.59 mi N of Canovanas to 2.58 mi N of Canovanas
Cause
Heavy Rain
Property damage
$10,000
Reported by
Emergency Manager
Coordinates
18.367, -65.875

Road 962 at Barrio Cambalache in Canovanas municipality was closed to traffic.

Flood, San Juan and Vicinity

When
December 11, 5:15 AM AST
Where
San Juan and Vicinity County, 0.65 mi SW of Catano to 0.66 mi SW of Catano
Cause
Heavy Rain
Property damage
$1,000
Reported by
Law Enforcement
Coordinates
18.423, -66.126

Highway 22 in Cata o municipality was reported flooded.

Flood, Central Interior

When
December 11, 5:15 AM AST to 9:15 AM AST
Where
Central Interior County, 8.01 mi ESE of Corozal
Cause
Heavy Rain
Property damage
$1,000
Reported by
Law Enforcement
Coordinates
18.253, -66.209

Road 167 in Naranjito municipality was reported flooded.

Flood, North Central

When
December 11, 8:13 AM AST to 12:13 PM AST
Where
North Central County, 0.84 mi WNW of Vega Alta to 0.85 mi WNW of Vega Alta
Cause
Heavy Rain
Property damage
$5,000
Reported by
Emergency Manager
Coordinates
18.423, -66.342

Roads 675, 676 in Vega Alta were reported flooded. The tree right lanes of Highway 2 from Vega Baja to Vega Alta were reported flooded.

Heavy Rain, San Juan and Vicinity

When
December 11, 10:13 AM AST to 11:13 AM AST
Where
San Juan and Vicinity County, 2.45 mi NW of San Juan
Reported by
Emergency Manager
Coordinates
18.402, -66.079

Heavy rain caused urban flooding at Reparto Metropolitano, Calle 29 SE, Rio Piedras, San Juan.

Debris Flow, San Juan and Vicinity

When
December 11, 11:26 AM AST
Where
San Juan and Vicinity forecast zone
Reported by
Emergency Manager

A landslide was reported at Calle Principal, Barriada San Jose, in Toa Baja municipality.

Heavy Rain, Ponce and Vicinity

When
December 11, 12:19 PM AST to 1:19 PM AST
Where
Ponce and Vicinity County, 3.21 mi S of Ponce
Reported by
Emergency Manager
Coordinates
18.004, -66.621

Heavy rain caused urban flooding at Las Americas Housing in Ponce City.

Heavy Rain, San Juan and Vicinity

When
December 11, 12:28 PM AST to 1:28 PM AST
Where
San Juan and Vicinity County, San Juan
Reported by
Emergency Manager
Coordinates
18.380, -66.050

Heavy rain caused urban flooding at Residencial San Jose, Valle Villa Castin in San Juan.

Debris Flow, Western Interior

When
December 11, 12:52 PM AST
Where
Western Interior forecast zone
Reported by
Emergency Manager

A landslide was reported along road 521, Km. 4.8, Barrio Vegas Arriba in Adjuntas.

Heavy Rain, Central Interior

When
December 11, 1:43 PM AST to 2:43 PM AST
Where
Central Interior County, 4.15 mi E of Villalba
Reported by
Emergency Manager
Coordinates
18.114, -66.407

Heavy rain caused flooding along road 143, at Barrio Hayales in Coamo municipality.

Debris Flow, Central Interior

When
December 11, 2:18 PM AST
Where
Central Interior forecast zone
Reported by
Emergency Manager

A landslide was reported at Barrio Las Flores, Callejon Bravo, in Coamo municipality.

Flood, Western Interior

When
December 11, 2:38 PM AST
Where
Western Interior County, 2.15 mi N of Utuado to 2.11 mi N of Utuado
Cause
Heavy Rain
Reported by
Emergency Manager
Coordinates
18.301, -66.700

Road 123 at Km. 61.1 was flooded by river at Barrio Rio Abajo in the municipality of Utuado.

Debris Flow, Central Interior

When
December 11, 3:53 PM AST
Where
Central Interior forecast zone
Reported by
Emergency Manager

A landslide was reported along road 155, Km. 45, Barrio Percha, Sector Los Santos, in Morovis municipality.

Flood, Mayaguez and Vicinity

When
December 11, 4:12 PM AST to 8:12 PM AST
Where
Mayaguez and Vicinity County, 0.63 mi W of Anasco to 0.66 mi W of Anasco
Cause
Heavy Rain
Property damage
$2,000
Reported by
Emergency Manager
Coordinates
18.279, -67.130

River Rio Grande de A asco was overflowing its banks along road 109, km. 13.1.

Debris Flow, Western Interior

When
December 11, 4:49 PM AST
Where
Western Interior forecast zone
Reported by
Emergency Manager

A landslide was reported along road 526, Km. 4.5 and 4.7 at Barrio Tanama in Adjuntas.

Debris Flow, Western Interior

When
December 11, 6:13 PM AST
Where
Western Interior forecast zone
Reported by
Emergency Manager

A landslide was reported along Road 144, Km. 12.5, Barrio Salientito in the municipality of Jayuya.

Heavy Rain, North Central

When
December 11, 6:21 PM AST
Where
North Central County, 1.22 mi NW of Vega Alta
Reported by
Emergency Manager
Coordinates
18.430, -66.345

Road flooding was reported at Almirante Norte, Sector El Indio, Highway 22, exit 35 towards Highway 2, in the municipality of Vega Baja.

Flood, North Central

When
December 11, 6:43 PM AST
Where
North Central County, 1.71 mi E of Barceloneta to 1.73 mi E of Barceloneta
Cause
Heavy Rain
Property damage
$2,000
Reported by
Emergency Manager
Coordinates
18.428, -66.524

River overflow near Barrio Bajuras, Carr 2, Kmm 51.2 in Manati.

Flash Flood, North Central

When
December 11, 6:52 PM AST
Where
North Central County, 1.07 mi SE of Vega Baja to 1.08 mi SE of Vega Baja
Cause
Heavy Rain
Property damage
$2,000
Reported by
Emergency Manager
Coordinates
18.437, -66.371

One person was rescued after been swept by flash flooding at Bo. Almirante, Road 160.

Flood, San Juan and Vicinity

When
December 11, 7:08 PM AST
Where
San Juan and Vicinity County, 2.34 mi NE of San Juan to 2.33 mi NE of San Juan
Cause
Heavy Rain
Property damage
$3,000
Reported by
Emergency Manager
Coordinates
18.400, -66.021

Emergency Managenment officers reported a home flooded at Reparto Metropolitano, Road 15, SE 990.

Debris Flow, San Juan and Vicinity

When
December 11, 7:59 PM AST
Where
San Juan and Vicinity forecast zone
Property damage
$3,000
Reported by
Emergency Manager

Emergency Management officials reported a landslide at Urb Bairoa in Caguas.

Flood, San Juan and Vicinity

When
December 11, 9:06 PM AST
Where
San Juan and Vicinity County, 1.54 mi WSW of Bayamon
Cause
Heavy Rain
Property damage
$3,000
Reported by
Emergency Manager
Coordinates
18.343, -66.192

Emergency Management officer reported a home flooded near Parcelas Van Scoy, Rd 1 East, in Bayamon.

Flood, Eastern Interior

When
December 11, 9:53 PM AST
Where
Eastern Interior County, 1.98 mi WSW of Caguas
Cause
Heavy Rain
Property damage
$1,000
Reported by
Emergency Manager
Coordinates
18.184, -66.055

Flooded road near Bo Borinquen in Caguas.

Heavy Rain, San Juan and Vicinity

When
December 11, 10:00 PM AST
Where
San Juan and Vicinity County, 2.11 mi ENE of Bayamon
Property damage
$2,000
Reported by
Emergency Manager
Coordinates
18.365, -66.142

Road 174 at Bo.Guaraguao in Bayamon was flooded due to heavy rain.

Flood, Eastern Interior

When
December 11, 10:12 PM AST
Where
Eastern Interior County, 2.52 mi NW of Caguas to 2.51 mi NW of Caguas
Cause
Heavy Rain
Property damage
$1,000
Reported by
Emergency Manager
Coordinates
18.223, -66.060

Officials reported Road 784 flooded near a baseball park in Caguas.

Heavy Rain, San Juan and Vicinity

When
December 11, 10:24 PM AST
Where
San Juan and Vicinity County, 3.2 mi SSW of Bayamon
Property damage
$1,000
Reported by
Emergency Manager
Coordinates
18.306, -66.186

Emergency Management officials reported Road 812, Km 8.0 At Barrio Guaraguao Arriba flooded.

Debris Flow, Eastern Interior

When
December 11, 10:33 PM AST
Where
Eastern Interior forecast zone
Property damage
$3,000
Reported by
Emergency Manager

Emergency Manager reported a landslide at Barrio Beatriz Road 1, Km 47.7 in Caguas.

Debris Flow, Eastern Interior

When
December 11, 10:36 PM AST
Where
Eastern Interior forecast zone
Property damage
$3,000
Reported by
Emergency Manager

A landslide was reported in Aguas Buenas municipality near road 156 km 41.0 in Las Parcelas sector.

Debris Flow, Eastern Interior

When
December 11, 10:38 PM AST
Where
Eastern Interior forecast zone
Property damage
$3,000
Reported by
Emergency Manager

A landslide was reported in Caguas municipality near Road 172, Km 5, H3, Casimiro Diaz Sector.

Debris Flow, San Juan and Vicinity

When
December 11, 10:44 PM AST
Where
San Juan and Vicinity forecast zone
Property damage
$3,000
Reported by
Emergency Manager

A landslide was reported in the municipality of Bayamon near road 174, intersection 812, Km 12, H3, near Los Ramos sector.

Debris Flow, Eastern Interior

When
December 11, 10:55 PM AST
Where
Eastern Interior forecast zone
Property damage
$2,000
Reported by
Emergency Manager

A landslide was reported in the municipality of Aguas Buenas near road 150, km 41.0 at Barrio Bayamoncito.

Debris Flow, San Juan and Vicinity

When
December 11, 11:01 PM AST
Where
San Juan and Vicinity forecast zone
Property damage
$2,000
Reported by
Emergency Manager

Emergency Magagement official reported a landslide in Bayamon municipality at Barrio Dajao. Reyes Sector, road 812.

Heavy Rain, Southeast

When
December 11, 11:02 PM AST
Where
Southeast County, 0.81 mi NNW of Arroyo
Reported by
Emergency Manager
Coordinates
17.991, -66.055

Emergency Management officer reported Road Amatista flooded in Arroyo.

Heavy Rain, North Central

When
December 11, 11:03 PM AST
Where
North Central County, 1.53 mi NW of Manati
Reported by
Emergency Manager
Coordinates
18.433, -66.499

Emergency Management reported Road 685 in Manati flooded.

Debris Flow, Southeast

When
December 11, 11:06 PM AST
Where
Southeast forecast zone
Property damage
$2,000
Reported by
Emergency Manager

Emergency Management official reported a landslide in Patillas over road 184, km 3 h3, at Barrio Jaguar.

Debris Flow, San Juan and Vicinity

When
December 11, 11:16 PM AST
Where
San Juan and Vicinity forecast zone
Property damage
$2,000
Reported by
Emergency Manager

A landslide was reported in Bayamon at Parcelas Nuevas, Susana sector.

Debris Flow, San Juan and Vicinity

When
December 12, 1:30 AM AST
Where
San Juan and Vicinity forecast zone
Injuries
1 direct, 0 indirect
Property damage
$20,000
Reported by
Newspaper

Rainfall associated with tropical storm Olga saturated ground conditions across sections of Puerto Rico, which triggered an avalanche of mud and rock in the Dajaos sector, along Highway 167 from Bayamon to Naranjito, burying a sport utility vehicle, injuring the driver and killing its passenger.

What these are

Debris Flow
A fast-moving slurry of mud, rock and debris, usually on a slope soaked by heavy rain or stripped by a fire.
Strong Wind
Non-thunderstorm winds below high wind criteria that nonetheless caused damage or casualties.
Heavy Rain
Rainfall totals unusual for the place and season that did not produce a flood.
Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
Flood
Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Puerto Rico in 2007Every state in 2007This day in weather historyWarnings in Puerto Rico, December 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 74134, 73267, 74136, 72565, 74147, 74158, 74166, 74169, 72557, 70192, 72558, 72560, 71851, 74172, 74173, 74180, 74175, 74181, 74182, 74183, 74189, 74190, 72556, 74191, 74192, 74193, 74615, 75791, 75792, 75793, 75794, 75795, 75807, 75809, 75923, 75924, 75925, 75926, 75927, 75928, and more.